Alert archive / Kansas / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Wichita, KS

March 31, 20107 counties in Kansas

NWS Wichita, KS issued this red flag warning at Mar 31, 2010, 10:37 AM CDT for 7 counties in Kansas. It took effect at Mar 31, 2010, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2010, 10:37 AM CDT (15:37 UTC)
In effect from
Mar 31, 2010, 12:00 PM CDT
Expired
Mar 31, 2010, 7:00 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 500 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2179 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
500 m²/s²
0-3 km storm-relative helicity
488 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WWUS83 KICT 311537
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1037 AM CDT WED MAR 31 2010

KSZ072-094>096-098>100-312345-
/O.NEW.KICT.FW.W.0003.100331T1700Z-100401T0000Z/
ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1037 AM CDT WED MAR 31 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...72...94...95...96...98...99...100.

EXTREME FIRE DANGER IS EXPECTED THIS AFTERNOON. ANY FIRES THAT
DEVELOP WOULD LIKELY SPREAD RAPIDLY. THIS IS THE RESULT OF THE DRY
CONDITIONS AND GUSTY SOUTH WINDS.

OUTDOOR BURNING IS NOT RECOMMENDED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

HOWERTON
3 follow-up statements
021 
WWUS83 KICT 312036
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
336 PM CDT WED MAR 31 2010

KSZ094-098-010445-
/O.NEW.KICT.FW.A.0002.100401T1700Z-100402T0100Z/
/O.CON.KICT.FW.W.0003.000000T0000Z-100401T0000Z/
ELK-CHAUTAUQUA-
336 PM CDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...94...98.

EXTREME FIRE DANGER IS EXPECTED LATE THIS AFTERNOON. ANY FIRES
THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY. THIS IS THE RESULT OF
THE DRY CONDITIONS AND GUSTY SOUTH WINDS.

OUTDOOR BURNING IS NOT RECOMMENDED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ072-095-096-099-100-010000-
/O.CON.KICT.FW.W.0003.000000T0000Z-100401T0000Z/
ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE-
336 PM CDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...72...95...96...99...100.

EXTREME FIRE DANGER IS EXPECTED LATE THIS AFTERNOON. ANY FIRES
THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY. THIS IS THE RESULT OF
THE DRY CONDITIONS AND GUSTY SOUTH WINDS.

OUTDOOR BURNING IS NOT RECOMMENDED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>053-067>070-082-083-091>093-010445-
/O.NEW.KICT.FW.A.0002.100401T1700Z-100402T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
336 PM CDT WED MAR 31 2010

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...32...33...47...48...49...50...51...52...53
...67...68...69...70...82...83...91...92...93.

OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
719 
WWUS83 KICT 312131
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
431 PM CDT WED MAR 31 2010

KSZ094-098-011100-
/O.CON.KICT.FW.W.0003.000000T0000Z-100401T0000Z/
/O.CON.KICT.FW.A.0002.100401T1700Z-100402T0100Z/
ELK-CHAUTAUQUA-
431 PM CDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...94...98.

EXTREME FIRE DANGER IS EXPECTED INTO THIS EVENING ACROSS
SOUTHEAST KANSAS. EXTREME GRASSLAND FIRE DANGER IS PROBABLE AGAIN
ON THURSDAY FROM THE LATE MORNING HOURS THROUGH ABOUT
SUNSET...GENERALLY ALONG AND WEST OF THE FLINT HILLS. THIS IS THE
RESULT OF DRY CONDITIONS AND GUSTY SOUTHERLY WINDS. OUTDOOR
BURNING IS NOT RECOMMENDED THIS EVENING OR THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ072-095-096-099-100-010000-
/O.CON.KICT.FW.W.0003.000000T0000Z-100401T0000Z/
ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE-
431 PM CDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...72...95...96...99...100.

EXTREME FIRE DANGER IS EXPECTED INTO THIS EVENING ACROSS
SOUTHEAST KANSAS....DUE TO DRY CONDITIONS AND GUSTY SOUTHERLY
WINDS. OUTDOOR BURNING IS NOT RECOMMENDED THIS EVENING. ELEVATED
GRASSLAND FIRE DANGER IS ANTICIPATED AGAIN ON THURSDAY...AND MAY
FLIRT WITH RED FLAG LEVELS. LISTEN FOR LATER FORECASTS AND
UPDATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>053-067>070-082-083-091>093-011100-
/O.CON.KICT.FW.A.0002.100401T1700Z-100402T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
431 PM CDT WED MAR 31 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...32...33...47...48...49...50...51...52...53
...67...68...69...70...82...83...91...92...93.

EXTREME GRASSLAND FIRE DANGER IS PROBABLE ON THURSDAY FROM THE
LATE MORNING HOURS THROUGH ABOUT SUNSET...GENERALLY ALONG AND WEST
OF THE FLINT HILLS. THIS IS THE RESULT OF DRY CONDITIONS AND GUSTY
SOUTHERLY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

CWH/ADK
988 
WWUS83 KICT 312353
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT WED MAR 31 2010

KSZ094-098-011000-
/O.EXP.KICT.FW.W.0003.000000T0000Z-100401T0000Z/
/O.CON.KICT.FW.A.0002.100401T1700Z-100402T0100Z/
ELK-CHAUTAUQUA-
653 PM CDT WED MAR 31 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...94...98.

SOUTH WINDS WILL CONTINUE TO DIMINISH ACROSS SOUTHEAST KANSAS THIS
EVENING. THIS WILL CAUSE THE FIRE DANGER TO DROP BELOW THE EXTREME
CATEGORY. HOWEVER...THE GUSTY WINDS AT 10 TO 20 MPH WITH HIGHER
GUSTS ARE STILL POSSIBLE TONIGHT AND KEEP THE FIRE DANGER IN THE
HIGH CATEGORY. EXTREME GRASSLAND FIRE DANGER IS PROBABLE AGAIN ON
THURSDAY FROM THE LATE MORNING HOURS THROUGH ABOUT SUNSET...
GENERALLY ALONG AND WEST OF THE FLINT HILLS. THIS IS THE RESULT OF
DRY CONDITIONS AND GUSTY SOUTHERLY WINDS. OUTDOOR BURNING IS NOT
RECOMMENDED THIS EVENING OR THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ072-095-096-099-100-010100-
/O.EXP.KICT.FW.W.0003.000000T0000Z-100401T0000Z/
ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE-
653 PM CDT WED MAR 31 2010

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...72...95...96...99...100.

SOUTH WINDS WILL CONTINUE TO DIMINISH ACROSS SOUTHEAST KANSAS THIS
EVENING. THIS WILL CAUSE THE FIRE DANGER TO DROP BELOW THE EXTREME
CATEGORY. HOWEVER...THE GUSTY WINDS AT 10 TO 20 MPH WITH HIGHER
GUSTS ARE STILL POSSIBLE TONIGHT AND KEEP THE FIRE DANGER IN THE
HIGH CATEGORY.

$$

KSZ032-033-047>053-067>070-082-083-091>093-011000-
/O.CON.KICT.FW.A.0002.100401T1700Z-100402T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
653 PM CDT WED MAR 31 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...32...33...47...48...49...50...51...52...53
...67...68...69...70...82...83...91...92...93.

EXTREME GRASSLAND FIRE DANGER IS PROBABLE ON THURSDAY FROM THE
LATE MORNING HOURS THROUGH ABOUT SUNSET...GENERALLY ALONG AND
WEST OF THE FLINT HILLS. THIS IS THE RESULT OF DRY CONDITIONS AND
GUSTY SOUTHERLY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

COX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 31, 6:26 AM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Mar 31, 6:26 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
626 AM CDT WED MAR 31 2010

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
A COLD FRONT WILL SINK SOUTHWARD ACROSS CENTRAL KANSAS THIS
MORNING AND IS EXPECTED TO STALL OUT NEAR HUT TAF SITE BY THIS
AFTERNOON...WITH SOUTHERLY WINDS ACROSS SOUTHERN KANSAS AND
NORTHEAST WINDS TO THE NORTH OF THE FRONT. THE WINDS WILL NOT BE
AS STRONG TODAY...BUT SHOULD GRADUALLY INCREASE FROM THE SOUTH
THIS EVENING WITH THE FRONTAL BOUNDARY LIFTING BACK TO THE NORTH
AS A WARM FRONT. VFR CONDITIONS EXPECTED TO PREVAIL FOR ALL TAF
SITES TODAY...HOWEVER SOME MVFR CIGS COULD MATERIALIZE OVER
SOUTHEAST KANSAS LATE TONIGHT.

JAKUB

&&

.PREV DISCUSSION... /ISSUED 329 AM CDT WED MAR 31 2010/

DISCUSSION...
FORECAST CONCERNS WILL BE WINDS AND FIRE WEATHER THREATS TODAY
INTO THU...THEN STORM CHANCES FOR FRI AND AGAIN ON MON.

TODAY:
WEAK SURFACE TROUGH LOOK TO PUSH INTO CENTRAL KS LATER THIS MORNING
WHICH WILL SLACKEN THE WINDS ACROSS THIS AREA FOR THE DAYLIGHT
HOURS. COULD SEE SOME COMPRESSIONAL HEATING JUST AHEAD OF THIS
TROUGH...WITH MAX TEMPS CLIMBING INTO THE LOWER 80S TODAY. COULD
STILL SEE SOME GUSTY WINDS JUST TO THE EAST OF THIS BOUNDARY IN
SOUTHEAST KS....BUT NOT NEARLY AS STRONG AS YESTERDAY AS THICK
CIRRUS WILL KEEP DEEP MIXING TO A MINIMUM.

THU-THU NIGHT:
GUSTY WINDS LOOK TO RETURN TO THE AREA FOR THU.....AS PREVIOUSLY
MENTIONED FRONTAL BOUNDARY FOR TODAY WASHES OUT OR LIFTS BACK TO THE
NORTH. LEE SIDE TROUGH LOOKS TO REESTABLISH ITSELF ACROSS NORTHWEST
KS WITH GRADIENT AGAIN TIGHTENS ACROSS THE AREA. SO COULD SEE
WINDS AGAIN APPROACH ADVISORY CRITERIA IN SOME AREAS OF CENTRAL KS
WHERE BEST MIXING WILL OCCUR.  ALSO SOME FIRE WEATHER CONCERNS IN
CENTRAL KS (SEE BELOW) AS THIS AREA WILL SEE DEWPOINTS DROP INTO THE
LOWER 30S AGAIN.

THIS DRY LINE JUST TO THE WEST OF THE AREA WILL TIGHTEN SOME AS THE
EVENING PROGRESSES ON THU AND ISENTROPIC LIFT INCREASES OVER THE TOP
OF THIS BOUNDARY. NOT TOO EXCITED ABOUT CONVERGENCE ALONG THIS
BOUNDARY...BUT LIFT AND SHEAR SUGGESTS SOME CONVECTION MAY DEVELOP
IN THE EVENING OR OVERNIGHT JUST TO THE WEST OF THE FORECAST AREA
AND POSSIBLY INTO CENTRAL KS. SO WILL KEEP A SMALL POP IN FOR THIS
CHANCE.

FRI-FRI NIGHT:
MAIN SHORTWAVE IN THE SRN ROCKIES LOOKS TO PUSH INTO THE PLAINS FOR
FRI...WITH MAIN FRONTAL BOUNDARY PUSHING ACROSS THE FORECAST AREA
EARLY ON FRI AS LIFT CONTINUES JUST AHEAD OF IT ACROSS CENTRAL AND
SOUTH CENTRAL KS.  SO WILL KEEP CONVECTION CHANCES GOING...EVEN
THOUGH LOW LEVEL MOISTURE IS SOMEWHAT LIMITED. MAIN SHOWER/
THUNDERSTORM CHANCES LOOK TO CONTINUE TO BE EAST OF KS TURNPIKE ON
FRI AFTERNOON/EVENING...AS LATEST MODEL TRENDS ARE SPEEDING THIS
BOUNDARY UP SOME. NOT TOO THRILLED ABOUT SEVERE CHANCES WITH THIS
SYSTEM...BUT COULD SEE SOME STRONG STORMS OVER THE FLINT HILLS GIVEN
THE DEEP LAYER SHEAR...BUT INSTABILITY LOOKS LIMITED FOR A
WIDESPREAD SEVERE WEATHER CHANCE.

REST OF THE EXTENDED:
MODELS CONTINUE TO PUSH THE BOUNDARY A LITTLE FASTER EAST THAN
PREVIOUS RUNS...WITH ECMWF/GFS ACTUALLY PUSHING MOST OF THE PRECIP
TO THE EAST OF THE AREA BY 12Z SAT. SO WILL MAKE SOME ADJUSTMENTS
AND ONLY LEAVE POPS IN SOUTHEAST KS FOR THE MORNING HOURS ON SAT.

REST OF THE WEEKEND LOOKS LIKE SEASONAL TEMPS AND DRY CONDITIONS AS
A WEAK RIDGE MOVES ACROSS THE AREA IN THE ZONAL FLOW.  LOW LEVEL
MOISTURE BEGINS TO RETURN TO THE AREA FOR SUN INTO MON....WITH SOME
AREAS ACTUALLY SEEING 60 DEGREE DEWPOINTS RETURN BY MON. LOOKS LIKE
CONVECTION CHANCES WILL RETURN TO THE AREA FOR MON/TUE...WITH
GFS AND TO A LESSOR EXTENT THE ECMWF SHOWING AN INTERESTING SEVERE
WEATHER SETUP FOR MON EVENING.

FIRE WEATHER...
SURFACE WINDS DO NOT LOOK AS STRONG TODAY...BUT COULD STILL SEE SOME
WIND GUSTS TO 35 MPH...ESPECIALLY ACROSS SOUTHEAST KS...AS
SURFACE BOUNDARY PUSHES INTO CENTRAL KS. THE COMBINATION OF THE
LIGHTER WINDS AND HIGHER SURFACE DEWPOINTS SUGGEST LESS OF A FIRE
WEATHER THREAT TODAY...ALBEIT STILL A VERY HIGH TO MARGINAL
EXTREME THREAT IN SE KS. SO WILL CANCEL THE FIRE WEATHER WATCH FOR
SOUTHERN KS.

COULD BE LOOKING AT VERY HIGH TO EXTREME FIRE DANGER ONCE AGAIN ON
THURSDAY...ESPECIALLY FOR AREAS ACROSS CENTRAL KS AS WIND SPEEDS
WILL AGAIN BY GUSTING CLOSE TO 40 MPH...AND SURFACE DEWPOINTS IN
CENTRAL KS FALLING INTO THE LOWER 30S. CONTEMPLATED A FIRE WEATHER
WATCH FOR CENTRAL KS WITH THIS THREAT...BUT FOR COORDINATION
SAKE...WILL LET THE DAY SHIFT LOOK AT THIS FURTHER. CERTAINLY NOT A
GOOD DAY FOR OUTDOOR BURNING.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    83  58  81  61 /   0   0   0  20
HUTCHINSON      83  57  82  58 /   0   0   0  30
NEWTON          82  58  82  60 /   0   0   0  20
ELDORADO        81  59  81  61 /   0   0   0  20
WINFIELD-KWLD   82  59  81  62 /   0   0   0  20
RUSSELL         84  52  84  52 /   0   0  10  30
GREAT BEND      85  53  83  53 /   0   0  10  30
SALINA          83  55  83  55 /   0   0   0  30
MCPHERSON       83  57  82  57 /   0   0   0  30
COFFEYVILLE     81  59  81  60 /   0   0   0  10
CHANUTE         80  58  81  60 /   0   0   0  10
IOLA            80  58  81  60 /   0   0   0  10
PARSONS-KPPF    80  59  81  60 /   0   0   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 31, 5:33 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
533 AM CDT WED MAR 31 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
533 AM CDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

VERY HIGH TO POSSIBLY EXTREME GRASSLAND FIRE DANGER WILL CONTINUE
TO AFFECT PORTIONS OF SOUTHERN KANSAS TODAY. THE GREATEST THREAT
OF EXTREME FIRE DANGER WILL BE ACROSS SOUTHEAST KANSAS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE FOR
THURSDAY. THE WARM DRY AIR MASS WILL COMBINE WITH STRONG
SOUTHERLY WINDS TO CREATE SIGNIFICANT FIRE WEATHER HAZARDS FOR
THURSDAY AFTERNOON. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS
EXPECTED GENERALLY WEST OF INTERSTATE 135 FOR THURSDAY AFTERNOON.

SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THURSDAY EVENING THROUGH
FRIDAY NIGHT...AS AN INTENSE LOW PRESSURE AREA MOVES OVER THE
HEARTLAND. AT THIS TIME...SOME STRONG TO MARGINALLY SEVERE STORMS
APPEAR POSSIBLE.

VERY HIGH TO EXTREME GRASSLAND FIRE DANGER SHOULD RETURN BY EARLY
NEXT WEEK...AS BOTH SOUTHERLY WINDS AND TEMPERATURES INCREASE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:36 PM CDTFire Weather WatchICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more12 hr

Nearby

Red Flag Warnings in Kansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.